Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 309, NWS Atlanta, GA

July 25, 2007Dade County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 25, 2007, 5:27 PM EDT for Dade County, Georgia. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 5:27 PM EDT (21:27 UTC)
Expired
Jul 25, 2007, 6:00 PM EDT
In force
33 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Dade County, GA

The radar

The Northeast Alabama radar (KHTX), 51 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 5:32 PM EDTHAIL 0.753 Nw Trenton, GAON HARTLINE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 252127
SVRFFC
GAC083-252200-
/O.NEW.KFFC.SV.W.0309.070725T2127Z-070725T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
527 PM EDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DADE COUNTY IN NORTHWEST GEORGIA

* UNTIL 600 PM EDT

* AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  TRENTON...MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
  ENGLAND.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3497 8561 3479 8557 3480 8544 3496 8541

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 4:07 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 25, 4:07 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT WED JUL 25 2007

.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
WEAK EAST-WEST ORIENTED SURFACE TROUGH JUST TO OUR NORTH ACROSS
TENNESSEE THIS AFTERNOON WITH MID/UPPER LEVEL SHORTWAVES ROTATING
AROUND THE UPPER LOW ACROSS OHIO. THESE TWO FEATURES ARE PROVIDING
AMPLE FORCING IN A MODERATELY UNSTABLE ENVIRONMENT FOR
THUNDERSTORMS THIS AFTERNOON JUST TO OUR NORTH. SIMILAR INSTABILITY
EXISTS FROM NORTHWEST GEORGIA BACK TOWARD MACON AND VIDALIA AND
POINTS WEST OF THAT...WITH LESS FORCING IN OUR AREA AND ESPECIALLY
SOUTH. DRY 50 DEGREE DEWPOINT AIR OVER NORTHEAST GEORGIA HAS
SUPPRESSED ANY DEVELOPMENT THERE. EXPECT SCATTERED STORMS TO
LESSEN IN COVERAGE WITH FAIRLY TYPICAL DIURNAL PATTERN IN MOST
AREAS...THOUGH STORMS MAY HOLD ON LONGER OVERNIGHT IN THE NORTH.
THE LOCATION OF THE TROUGH IS POORLY RESOLVED IN THE FORECAST
MODELS...BUT INDICATIONS ARE FOR SOME SOUTHWARD DRIFT THROUGH THE
NEXT FEW DAYS...LEADING TO ENHANCED PRIMARILY AFTERNOON AND
EVENING THUNDERSTORM COVERAGE THURSDAY AND FRIDAY.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
UPPER LEVEL PATTERN TRANSITIONS FROM CURRENT DOMINANT UPPER LOW TO
WELL TO OUR NORTH TODAY TO A UPPER RIDGE BUILDING OVER THE
SOUTHERN PLAINS WITH A TROUGH DIGGING INTO THE MID-ATLANTIC
STATES. THIS CHANGE WILL PLACE US IN NORTHWEST FLOW ALOFT WITH A
SERIES OF SHORTWAVES TRAVERSING GEORGIA THROUGH THE WEEKEND...WITH
A PRETTY GOOD LIKELIHOOD OF MORE VIGOROUS STORMS DURING THE
AFTERNOONS AND EVENINGS ON SATURDAY OVER NORTH GEORGIA AND ON SUNDAY
MORE FOCUSED OVER CENTRAL GEORGIA. NORTHWEST WINDS BEHIND LEE TROUGH
LATE SUNDAY...ALLOWING DRIER AIRMASS TO WORK INTO THE LOCAL AREA.
THUS...DEPICTED ONLY LOW SCATTERED PRECIP CHANCES EACH DAY. LITTLE
CHANGE TO TEMPERATURES NEAR CLIMATOLOGY AND GUIDANCE THROUGH THE
PERIOD...OTHER THAN MINOR ADJUSTMENTS BASED ON LOCAL MODEL BIASES.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  90  68  91  70 /  20  40  30  40  30
ATLANTA         71  89  72  91  71 /  20  40  30  40  30
BLAIRSVILLE     63  80  62  84  66 /  30  50  30  40  30
CARTERSVILLE    66  89  67  91  67 /  20  50  30  40  30
COLUMBUS        70  92  72  93  73 /  20  50  30  40  30
GAINESVILLE     69  87  69  90  70 /  30  50  30  40  30
MACON           69  91  71  93  72 /  20  50  30  40  30
ROME            69  91  69  92  70 /  30  50  30  40  30
PEACHTREE CITY  65  89  67  91  67 /  20  40  30  40  30
VIDALIA         71  91  71  92  72 /  20  50  30  40  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

RRH
Hazardous weather outlook, Jul 25, 10:48 AM EDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 AM EDT WED JUL 25 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-261200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1048 AM EDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS ALL BUT NORTHEAST GEORGIA
THIS AFTERNOON AND EVENING.

.SYNOPSIS...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE OHIO VALLEY WILL MOVE
SLOWLY WEST. WEAK HIGH PRESSURE AT THE SURFACE WILL REMAIN
CENTERED OVER THE MID ATLANTIC STATES.

.PRIMARY HAZARDS...
CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN WILL
ACCOMPANY ANY THUNDERSTORMS THIS AFTERNOON AND EVENING.

.DISCUSSION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS THE STATE TODAY
WITH DEWPOINT TEMPERATURES NOW IN THE MID TO UPPER 60S ACROSS
ALL BUT EAST AND NORTHEAST GEORGIA. WITH THE INCREASED MOISTURE AND
AFTERNOON TEMPERATURES IN THE UPPER 80S TO NEAR 90...INSTABILITY
WILL BE MODERATE. LIFTED INDEX VALUES SHOULD REACH -2 TO -4 AND
CAPE VALUES OF 1000 TO 1500 ACROSS ALL BUT NORTHEAST
GEORGIA...WHERE DRIER AND COOLER AIR REMAIN IN PLACE. A FEW STORMS
MAY APPROACH SEVERE LEVELS...HOWEVER ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED TO SCATTERED THUNDERSTORMS ARE LIKELY THURSDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 25, 4:26 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
426 PM EDT WED JUL 25 2007

GAZ001-002-252100-
426 PM EDT WED JUL 25 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DADE AND
WALKER COUNTIES UNTIL 500 PM EDT...

AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN NORTHERN DADE COUNTY OVER WILDWOOD...MOVING
EAST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTHERN DADE AND NORTHERN WALKER COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW
ENGLAND...HINKLES...WILDWOOD...HIGH POINT...LOOKOUT
MOUNTAIN...CHATTANOOGA VALLEY...CHICKAMAUGA...ROSSVILLE AND
FAIRVIEW. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON
ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS STORM. RESIDENTS IN THE AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.
Special weather statement, Jul 25, 5:00 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
500 PM EDT WED JUL 25 2007

GAZ086-252130-
500 PM EDT WED JUL 25 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS AND HEAVY RAIN IN
EMANUEL COUNTY UNTIL 530 PM EDT...

AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GEORGE L. SMITH STATE PARK TO OAK
PARK...MOVING NORTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS EMANUEL COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE GEORGE L. SMITH STATE PARK...STILLMORE...OAK
PARK...GARFIELD...MODOC...SWAINSBORO...SUMMERTOWN...NUNEZ AND LEXSY.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 25, 5:02 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
502 PM EDT WED JUL 25 2007

GAZ001>003-252200-
502 PM EDT WED JUL 25 2007

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN DADE...WALKER AND
CATOOSA COUNTIES UNTIL 600 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS IN SOUTHEAST TENNESSEE FROM GRAYSVILLE TO 16
MILES NORTHWEST OF TRENTON...MOVING SOUTHEAST AT 40 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS PORTIONS OF DADE...WALKER AND CATOOSA COUNTIES THROUGH 600 PM
EDT. STRONG WINDS COULD OCCUR IN WELL IN ADVANCE OF THE ARRIVAL OF
THESE STORM. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WILDWOOD...ROSSVILLE...LOOKOUT MOUNTAIN...NEW
ENGLAND...TRENTON...RINGGOLD...AND CLOUDLAND STATE PARK. HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE STORMS. RESIDENTS IN THE AREA SHOULD
STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE
USED UNLESS IN AN EMERGENCY.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 7:01 PM EDTSevere Thunderstorm WarningFFCMontgomery, Toombs29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.